Homeopathy conference ends in chaos

Capsules of 2C-E, which reportedly causes symptoms similar to LSD
en.wikipedia

Capsules of 2C-E, which reportedly causes symptoms similar to LSD

An alternative medicine conference has ended with dozens of delegates being hospitalised after taking hallucinogenic drugs.

The gathering of homeopaths took place near Hamburg in Germany, but was cut short when 29 men and women experienced hallucinations after sampling the LSD-like psychotropic substance 2C-E. 

More than 150 medical, ambulance, and police staff attended the group of "Heilpraktikers" ("healing practitioners").

The patients, aged between 24 and 56, were found suffering from delusions, breathing problems, increased heart rates, and cramps, with some in a serious condition, Deutsche Welle reported.

Broadcaster NDR described the patients as "staggering around, rolling in a meadow, talking gibberish and suffering severe cramps". 

Blood and urine tests found 2C-E or Aquarust as the likely cause of the mass intoxication. The drug has been illegal in Germany since the end of last year. 

The patients were still too unwell to be interviewed by police on Monday, The Independent reported.

It was unclear whether the drug was taken as a joint experiment, or given furtively as a prank. 

The Association of German Healing Practitioners (VDH), which represents homeopaths as well as other naturopaths, quickly distanced itself from the incident.

In a statement, it said none of its representatives were at the conference.

Ad Feedback

"The organisers of this obscure conference are unknown to us and such events will not be tolerated by our Association," a spokesperson said.

The drug is classed as relatively new and not widely available. In New Zealand it is a Class C controlled substance, meaning it is banned. 

 - Stuff

Ad Feedback
special offers
Ad Feedback